Immune-modulating medications: the masquerading culprit of epididymo-orchitis

Read full text
Authors: David S Buchinsky, Hari M. Polenakovik, Jonathan I Hakim
Cited by: 1
References: 24

Abstract

Immune checkpoint inhibitors (ICI) have revolutionised pharmacological chemotherapy for various malignant neoplasms. The side effects of ICIs are still being fully understood. We present a case of a male patient in his mid-50s with a history of metastatic renal cell carcinoma ultimately diagnosed with bilateral epididymo-orchitis (EO) following pembrolizumab maintenance treatment. Our report adds to the three identified cases of EO linked to immune checkpoint inhibitors. This rarely reported association should serve as a cautionary tale for future clinicians about the possible side effects of these immune-enhancing medications.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Multiple and Secondary Primary Cancers Renal cell carcinoma treatment

Publication details

Journal / source
BMJ Case Reports
Publisher
BMJ
Volume
19
Issue
1
Pages
e267699–e267699
Publication date
1 January 2026
Language
EN